MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to the service center for evaluation.As part of our investigation, the ess performed a reprocessing in-service that included demonstrating reprocessing steps for the bf-q180 in accordance with manufacturer¿s recommendations.The ess also, reported that the facility¿s sterile processing staff was informed of the scope¿s pre-cleaning requirements to ensure it has been completed prior to leak testing and manual cleaning.The scope was not returned for evaluation.The instruction manual ¿reprocessing before the first use/reprocessing and storage after use¿ section states ¿after using this instrument, reprocess and store it according to the instructions given in the endoscope¿s companion reprocessing manual.Improper and/or incomplete reprocessing or storage can pose an infection control risk, cause equipment damage, or reduce performance.¿.
 
Event or Problem Description
The service center was informed that during a reprocessing in-service with an endoscopic support specialist (ess) at the customer¿s site the scope was improperly reprocessed.The ess reported that the facility¿s sterile processing does not perform the pre-cleaning steps.Also, that the facility was not completing suction following the brushing of the suction cleaning adapter.There was no patient involvement, patient infections or device positive cultures reported.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10597098
Report Number8010047-2020-06941
Device Sequence Number13751012
Product Code EOQ
UDI-Device Identifier04953170339301
UDI-Public04953170339301
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-Q180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2020
Initial Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1